Previous Articles     Next Articles

Positive-Controllability, Positive-Near-Controllability, and Canonical Forms of Driftless Discrete-Time Bilinear Systems

TIE Lin   

  1. School of Automation Science and Electrical Engineering, Beihang University, Beijing 100083, China
  • Received:2020-12-24 Revised:2021-07-05 Online:2022-08-25 Published:2022-08-02
  • Supported by:
    This research was supported by the National Natural Science Foundation of China under Grant Nos. 61973014 and 61573044

TIE Lin. Positive-Controllability, Positive-Near-Controllability, and Canonical Forms of Driftless Discrete-Time Bilinear Systems[J]. Journal of Systems Science and Complexity, 2022, 35(4): 1225-1243.

Controllable canonical forms play important roles in the analysis and design of control systems. In this paper, a fundamental class of discrete-time bilinear systems are considered. Such systems are of interest since, on one hand, they have the most complete controllability theory. On the other hand, they can be nearly-controllable even if controllability fails. Firstly, controllability of the systems with positive control inputs is studied and necessary and sufficient algebraic criteria for positive-controllability and positive-near-controllability are derived. Then, controllable canonical forms and nearly-controllable canonical forms of the systems are presented, respectively, where the corresponding transformation matrices are also explicitly constructed. Examples are given to demonstrate the effectiveness of the derived controllability criteria and controllable canonical forms.
[1] Bruni C, Pillo G D, and Koch G, Bilinear systems: An appealing class of “nearly linear” systems in theory and applications, IEEE Trans. on Automatic Control, 1974, 19(4): 334-348.
[2] Mohler R R and Kolodziej W J, An overview of bilinear systems theory and applications, IEEE Trans. on System, Man, and Cybernetics, 1980, 10(12): 683-688.
[3] Fliess M, Fonctionnelles causales non linéaires et indéterminées non commutatives, Bulletin de la Société Mathématique de France, 1981, 109(1): 3-40.
[4] Mohler R R, Nonlinear Systems, vol. II, Applications to Bilinear Control, Englewood Cliffs, NJ: Prentice-Hall, 1991.
[5] Elliott D L, Bilinear Control Systems: Matrices in Action, Springer, Dordrecht, 2009.
[6] Tarn T J, Elliott D L, and Goka T, Controllability of discrete bilinear systems with bounded control, IEEE Trans. on Automatic Control, 1973, 18(3): 298-301.
[7] Goka T, Tarn T J, and Zaborszky J, On the controllability of a class of discrete bilinear systems, Automatica, 1973, 9(5): 615-622.
[8] Vatani M, Hovd M, and Saeedifard M, Control of the modular multilevel converter based on a discrete-time bilinear model using the sum of squares decomposition method, IEEE Trans. on Power Delivery, 2015, 30(5): 2179-2188.
[9] Monovich T and Margaliot M, A second-order maximum principle for discrete-time bilinear control systems with applications to discrete-time linear switched systems, Automatica, 2011, 47(7): 1489- 1495.
[10] Zhao Y and Cortés J, Gramian-based reachability metrics for bilinear networks, IEEE Trans. on Control of Network Systems, 2017, 4(3): 620-631.
[11] Ghosh S and Ruths J, Structural control of single-input rank one bilinear systems, Automatica, 2016, 64: 8-17.
[12] Cheng D, Qi H, and Li Z, Analysis and Control of Boolean Networks: A Semi-Tensor Product Approach, Springer-Verlag, London, 2011.
[13] Tie L, On controllability and near-controllability of discrete-time inhomogeneous bilinear systems without drift, Automatica, 2014, 50(7): 1898-1908.
[14] Tie L, On controllability, near-controllability, controllable subspaces, and nearly-controllable subspaces of a class of discrete-time multi-input bilinear systems, Systems & Control Letters, 2016, 97: 36-47.
[15] Tie L, Output-controllability and output-near-controllability of discrete-time driftless bilinear systems, SIAM J. Control and Optimization, 2020, 58(4): 2114-2142.
[16] Saperstone S and Yorke J, Controllability of linear oscillatory systems using positive controls, SIAM J. Control, 1971, 9(3): 253-262.
[17] Brammer R, Controllability in linear autonomous systems with positive controllers, SIAM J. Control, 1972, 10(3): 339-353.
[18] Evans M E and Murthy D N P, Controllability of discrete-time systems with positive controls, IEEE Trans. on Automatic Control, 1977, 22(6): 942-945.
[19] Yoshida H and Tanaka T, Positive controllability test for continuous-time linear systems, IEEE Trans. on Automatic Control, 2007, 52(9): 1685-1689.
[20] Williamson D, Observation of bilinear systems with application to biological control, Automatica, 1977, 13(3): 243-254.
[21] Sundareshan M K and Fundakowski R S, Periodic optimization of a class of bilinear systems with application to control of cell proliferation and cancer therapy, IEEE Trans. on Systems, Man, and Cybernetics, 1985, 15(1): 102-115.
[22] Tsinias J, Observer design for nonlinear systems, Systems & Control Letters, 1989, 13(2): 135-142.
[23] Mohler R R and Khapalov A Y, Bilinear control and applications to flexible a.c. transmission systems, Journal of Optimization Theory and Applications, 2000, 105(3): 621-637.
[24] Altafini C, The reachable set of a linear endogenous switching system, Systems & Control Letters, 2002, 47(4): 343-353.
[25] Evans M E and Murthy D N P, Controllability of discrete-time bilinear systems with positive controller, Proc. 7th IFAC Congress, Helsinki, 1978.
[26] Tie L, On near-controllability, nearly-controllable subspaces, and near-controllability index of a class of discrete-time bilinear systems: A root locus approach, SIAM J. Control and Optimization, 2014, 52(2): 1142-1165.
[27] Tie L, On controllability of discrete-time bilinear systems by near-controllability, Systems & Control Letters, 2016, 98: 14-24.
[28] Louati D A and Ouzahra M, Controllability of discrete time bilinear systems in finite and infinite dimensional spaces, IEEE Trans. on Automatic Control, 2014, 59(10): 2491-2495.
[29] Liu X, Huang Y, and Xiao M, Approximately nearly controllability of discrete-time bilinear control systems with control input characteristic, Journal of the Franklin Institute, 2015, 352(4): 1561- 1579.
[30] Brockett R W, On the algebraic structure of bilinear systems, Theory and Applications of Variable Structure Systems, Eds. by Mohler R R and Ruberti A, Academic Press, New York, 1972, 153-168.
[31] D'Alessandro P, Isidori A, and Ruberti A, Realization and structure theory of bilinear dynamical systems, SIAM J. Control, 1974, 12(3): 517-535.
[32] Sussmann H J, Minimal realizations and canonical forms for bilinear systems, Journal of the Franklin Institute, 1976, 301(6): 593-604.
[33] Pearlman J G, Canonical forms for bilinear input output maps, IEEE Trans. on Automatic Control, 1978, 23(4): 595-602.
[34] Funahashi Y, An observable canonical form of discrete-time bilinear systems, IEEE Trans. on Automatic Control, 1979, 24(5): 802-803.
[35] Dorissen H T, Canonical forms for bilinear systems, Systems & Control Letters, 1989, 13(2): 153-160.
[36] Luenberger D, Canonical forms for linear multivariable systems, IEEE Trans. on Automatic Control, 1967, 12(3): 290-293.
[1] GE Zhaoqiang. Controllability and Observability of Stochastic Singular Systems in Banach Spaces [J]. Journal of Systems Science and Complexity, 2022, 35(1): 194-204.
[2] LIU Peng,TIAN Yu-Ping,ZHANG Ya. Leader Selection for Strong Structural Controllability of Single-Integrator Multi-Agent Systems [J]. Journal of Systems Science and Complexity, 2017, 30(6): 1227-1241.
[3] GE Zhaoqiang. Impulse Observability and Impulse Controllability of Regular Degenerate Evolution Systems [J]. Journal of Systems Science and Complexity, 2016, 29(4): 933-945.
[4] PALANISAMY Muthukumar,CHINNATHAMBI Rajivganthi. Approximate Controllability of Second-Order Neutral Stochastic Differential Equations with Infinite Delay and Poisson Jumps [J]. Journal of Systems Science and Complexity, 2015, 28(5): 1033-1048.
[5] XU Xueli,LI Qianqian,SUN Yimin. Application of Sturm Theorem in the Global Controllability of a Class of High Dimensional Polynomial Systems [J]. Journal of Systems Science and Complexity, 2015, 28(5): 1049-1057.
[6] TIE Lin. ON NEARLY-CONTROLLABLE SUBSPACES OF A CLASS OF DISCRETE-TIME BILINEAR SYSTEMS [J]. Journal of Systems Science and Complexity, 2013, 26(4): 512-526.
[7] LIU Zhenbin , WANG Yuzhen. REACHABILITY/CONTROLLABILITY OF HIGH ORDER MIX-VALUED LOGICAL NETWORKS [J]. Journal of Systems Science and Complexity, 2013, 26(3): 341-349.
[8] Hongheng LI;Qi L\"U;Xu ZHANG. RECENT PROGRESS ON CONTROLLABILITY/OBSERVABILITY FOR SYSTEMSGOVERNED BY PARTIAL DIFFERENTIAL EQUATIONS [J]. Journal of Systems Science and Complexity, 2010, 23(3): 527-545.
[9] Feng LIU;Shige PENG. ON CONTROLLABILITY FOR STOCHASTIC CONTROL SYSTEMS WHEN THECOEFFICIENT IS TIME-VARIANT [J]. Journal of Systems Science and Complexity, 2010, 23(2): 270-278.
[10] Lionel ROSIER;Bing-Yu ZHANG. CONTROL AND STABILIZATION OF THE KORTEWEG-DE VRIES EQUATION:RECENT PROGRESSES [J]. Journal of Systems Science and Complexity, 2009, 22(4): 647-682.
[11] Yimin SUN;Shengwei MEI;Qiang LU. NECESSARY AND SUFFICIENT CONDITION FOR GLOBAL CONTROLLABILITY OF A CLASS OF AFFINE NONLINEAR SYSTEMS [J]. Journal of Systems Science and Complexity, 2007, 20(4): 492-500.
[12] Guo Cheng LI;Shi Ji SONG;Cheng WU. CONTROLLABILITY OF EVOLUTION INCLUSIONS WITH NONLOCAL CONDITIONS [J]. Journal of Systems Science and Complexity, 2005, 18(1): 35-042.
[13] Xu Kekang;Wang Zhenquan. D-CONTROLLABILITY AND CONTROL OF MULTIPARAMETER AND MULTIPLE TIME-SCALE SINGULARLY PERTURBED SYSTEMS [J]. Journal of Systems Science and Complexity, 1989, 2(3): 243-251.
[14] Ding Zhonghai;Feng Dexing. EXACT CONTROLLABILITY OF A CLASS OF DISTRIBUTED PARAMETER SYSTEMS [J]. Journal of Systems Science and Complexity, 1989, 2(3): 257-265.
Viewed
Full text


Abstract